MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR373715
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at the time of event/date of birth: asked but unavailable.Gender: asked but unavailable.Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.Type of investigation: code 4112 - the device remains implanted, and the delivery catheter was discarded at the facility.An analysis of relevant data will be performed in view of supporting the identification of possible causes of the event.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6), the patient underwent open treatment of a ruptured thoracic aortic dissection using a gore® tag® conformable thoracic stent graft with active control system.It was reported that, as the physician rotated the red lockwire handle to initiate removal of the lockwire, the lockwire broke away from the handle.There was no resistance reported prior to the lockwire break.There was no reported suspected cause for the lockwire break.It was noted that the device was deployed over a guidewire.It was reported that the physician opened the handle (not the backup deployment hatch) and manually grabbed the lockwire to complete deployment.Deployment was successfully completed.There were no further reported issues.There were no patient adverse events.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
After review by post market surveillance quality, the following was determined: according to the reportability guidelines for this device, deployment line breakage occurring when the device is inside the patient is deemed a reportable malfunction event.However, if deployment was able to be completed using the device¿s back-up deployment mechanism, the event of deployment line breakage is deemed non-reportable.In this incident, the physician was able to pull the lockwire out of the end of the catheter handle, thus releasing the device from the delivery catheter.The lockwire could have been successfully removed in this situation by using the backup deployment hatch if the physician had chosen to use it.Additionally, no patient harms occurred and the device was successfully deployed.Therefore, this incident does not meet the definition of a reportable malfunction.This medwatch will be retracted.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15188663
Report Number2017233-2022-03196
Device Sequence Number5542361
Product Code MIH
UDI-Device Identifier00733132646814
UDI-Public00733132646814
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2024
Device Model NumberTGMR373715
Device Catalogue NumberTGMR373715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown